Skip to Content

What are the effects of abruptly discontinuing synthroid?

Question is Closed
Report Favorite

Answers (1)

7 Jun 2010

Do not stop your thyroid hormone without discussing this with your physician. Most thyroid problems are permanent, and therefore most patients require thyroid hormone for life.
If you stop your thyroid hormones, as your levels begin to drop, you will start to experience the symptoms of hypothyroidism - being more sensitive to cold, constipation, depression, fatigue or feeling slowed down, heavier menstrual periods, joint or muscle pain etc.

Votes: +1

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I have always taken levoxyle in US, had a reaction to synthroid, now in Canada can't ge levoxyle.?

... Are the doseges the same for both? Why did I react to synthroid? I know there are different brands, are they different in side effects or doseges?

1 answer 26 Nov 2009

Can too my synthroid cause a problem with the white bood count which should keep me from infection?

I've been getting pneumonia a lot (4 times in a year) probably because I've been taking too much Synthroid (.2mg). My recent CBC shows that ...

1 answer 14 Jul 2010

Synthroid vs L-Thyroxine?

Due to a change in my medical provider I am required to use a mail order script supplier. I was totally stunned when I received my first scripts from ...

2 answers 4 Oct 2010

Cefdinir - Side effects continue after discontinuing usage?

Is it possible that the side effects can continue or persist even a week after discontinuing the usage of Cefdinir? I was prescibed to take it 10 ...

1 answer 19 Apr 2012

The effects of stopping synthroid?

My thyroid was removed because of cancer. Now two months later I have to stop taking the synthroid for testing. What can I expect?

3 answers 31 May 2012